Aa
Aa
A
A
A
Close
Avatar universal

Armour dosing after TAH

I have been on .137 Synthroid for four year before TAH with the typical problems after hysterectomies (weight gain, fuzzy thinking, blahs).  Began HRT with bio-identicals with less than good results.  After a year of that, the OB put me on estroidal as my estrogen was way low, but I kicked it after three days of headaches, four pounds gained, and lack of desire.
SO, finally found a new pharmacy that took a look at my BHRT, told me I was on therapeutic dosage found in dept stores (paid 90 bucks a month for that!) and also recommended Armour.  Started at 2 grains, but everything I read says to increase dosage per the symptoms?  I added 1 grain after lunch, but no weight change, no desire to exercise, nothing....still tired, still blah.

WHAT TO DO?????
7 Responses
Avatar universal
bumping this up for others to post.................
393685 tn?1425812522
I am not understanding your question. Let me get some clarification on a few things...

1. Who put you on Armour? Your pharmicist?

2. Why are you using Armour? Is it a PROVEN thyroid issue?

3. What symptoms are you having? Is it just weight?  ( if so... no-no)

4.You started on 2 grains.... How long were you one 2 grains - before you increased? - AND - increasing a WHOLE grain is not good... BTW.

5. Did you expect to lose weight right after the increase?
Avatar universal
Its amazing how some think a T4 med or Amour/Naturethroid will make you lose weight.
It just doesnt happen.
What makes you lose the weight is....stabilising the levels.
Nothing more, nothing less.
Avatar universal
Hi Stella! To answer your questions:

1)  My local GP agreed to switch me to Armour.  He also takes it so it wasnt a huge fight.
2)  My sister and mother have been diagnosed iwth Hashi's , and I with hypo 4 years ago.
3)  Cold feet, dry skin, weight gain, pre-hyst horrible cysts/periods, decreased sleep, depression.
4) 2 grains matched my synthroid, added the other grain after 3 weeks, as I have been taking it sublingual, felt great in morning and crashed in evening, cut it in half with less effect.

I don't expect to lose weight quickly, but it seems like nothing is happening in any of the areas I wanted to change.  Maybe I am expecting too much?  
393685 tn?1425812522
Are you dividing the dosages throughout the day? Explain the times you are taking it?
393685 tn?1425812522
BTW - what is TAH?
393685 tn?1425812522
Do you have the lastest labs to support why you are on the med?
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child